Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Opinions on ParaGard IUD
|kcsylv23 - Fri Jul 30, 2010 1:44 pm||
Hi, I'm 21 yrs old and have had no children. I am currently looking for a new form of birth control since my previous dr has tried me on 2 types of BC pills and both made me feel nauseous so I didn't take them because I hated how they made me feel. My new dr has given me pamplets on the NuvaRing, Mirena, and ParaGard to look at and try and decide which I would like. I'm seriously looking into the ParaGard IUD and I think it would be the best choice for me since it is hormone free. I was wondering if anyone had any good or bad opinions on this IUD. Any feedback would be greatly appreciated.
|Debbie Miller, RN - Tue Aug 03, 2010 5:26 pm||
This is a good option for hormone-free contraception that requires very little attention by you. Some women can take a few months to become accustomed to it and if you have cramping and/or bleeding for a while, try to hang in there since it usually gets better by the 4th through 6th month. Some women have no side effects but others are bothered by this. There is no way to know which you will be, but being hormone-free, you should not have the effects that the oral contraceptive pills caused you. You should not experience weight gain or other hormonal effects.
Rarely, pregnancy occurs with the IUD in place and usually it is then removed. Your doctor can discuss other concerns with you such as infection, uterine perforation or expulsion of the device (the rare but serious possible side effects).
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.